Nebraska, 2002

Hail in Nebraska, June 6, 2002

June 6, 2002 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Jun 6, 2:00 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT THU JUN 6 2002

.SYNOPSIS...SFC RIDGE HAS SHIFTED WELL TO THE SOUTHEAST OF THE
FORECAST AREA THIS AFTERNOON WHILE STRONG LOW PRESSURE MOVES ACROSS
THE CANADIAN PRAIRIE PROVINCES.  SURFACE BOUNDARY CURRENTLY EXTENDS
FROM THE CNTRL DAKOTAS AND THEN SWWD BACK INTO WRN NEB AND ERN CO.

.FOREAST...FRONTAL BOUNDARY EXPECTED TO SAG FURTHER SEWD TONIGHT AND
HANG UP OVR NRN NEB/SRN SD AS SFC LO DEVELOPS OVR ERN WY/ERN CO.
MODELS ARE GENERATING SOME QPF IN NRN ZONES ALONG FRONTAL BOUNDARY
AND IN ASSOCIATION WITH NRN STREAM SHORTWAVE. SOME CONVECTION HAS
ALREADY BEGUN OVR S CNTRL SD THIS AFTERNOON. MOISTURE IS LACKING
LOOKING AT RH CROSS SECTIONS AND FORECAST SOUNDINGS ACROSS CWA. WITH
SOME SLIGHT QG FORCING INDICATED...AND STEEP MID LEVEL LAPSE RATES
AND ONGOING CONVECTION...HAVE OPTED TO CONTINUE WITH 20 POPS FOR NRN
AREAS TNT.

FRONTAL BOUNDARY STAYS ACROSS NRN ZONES ON FRIDAY.  WITH HIGH
PRESSURE SHIFTING FURTHER EWD...MOISTURE WILL RETURN INTO THE
REGION.  850MB SWRLY FLOW INCREASES AND NOSE OF THIS JET WILL
INTERACT W/ SFC BOUNDARY OVER NERN NEB TOMORROW NIGHT.  MID LEVEL
LAPSE RATES STEEPEN AND 850MB MOISTURE INCREASES.  THINKING IS THAT
SFC HEATING AND LIFT OVER FRONTAL BOUNDARY WL WEAKEN AFTERNOON CAP
TO START CONVECTION BY LATE AFTERNOON/EARLY EVENING.  HAVE BOOSTED
HIGHS TOMORROW OVR NRN ZONES BECAUSE LOOKS LIKE FRONT HAS SLOWED
DOWN AND WL STAY N OF AREAS DURING MAX HEATING. ALSO HAVE BUMPED UP
OVER REST OF AREA AS FORECAST THICKNESSES CONT TO INCREASE.

SFC LO CONTINUES TO DEVELOP OVER ERN CO ON SUNDAY WITH BIG UPPER
LEVEL TROF DIGGING OVER WRN US.  SHORTWAVE EJECTS OUT OF FLOW ON
SUNDAY AND SO WL CONT WITH TSTM CHANCE INTO MONDAY WHEN SFC LO MOVES
OVERHEAD AND UPPER LOW MOVES NEWD.  HIGH PRESSURE THEN BEGINS TO
MOVE IN FROM THE WEST AS WEAK UPPER RIDGING TAKES HOLD FOR THE END
OF THE PERIOD.

.OMA...NONE.

GRIFFIS

In the hours before

Special weather statement, Jun 6, 4:25 PM CST, 3 hours 20 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT THU JUN 6 2002

THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS
EVENING OVER PART OF NORTHEAST NEBRASKA...MAINLY NORTHWEST OF A
LINE FROM DAVID CITY NEBRASKA TO ONAWA IOWA.  STORM SPOTTER
ACTIVATION IS NOT EXPECTED OVER THE REST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA THROUGH TONIGHT... NOR OVER NORTHEAST NEBRASKA
AFTER MIDNIGHT.

DAYTIME HEATING HAS RESULTED IN UNSTABLE CONDITIONS FROM CENTRAL
NEBRASKA INTO SOUTHEAST SOUTH DAKOTA.  IN ADDITION...A DRY LINE
EXTENDED ACROSS THAT REGION.  DEVELOPING THUNDERSTORMS ALONG THIS
BOUNDARY COULD MOVE INTO NORTHEAST NEBRASKA THIS EVENING.  IF
THEY DO...LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREAT.
ALTHOUGH GUSTY WINDS ARE ALSO POSSIBLE.  A MORE STABLE AIRMASS
FARTHER TO THE SOUTHEAST GREATLY LIMITS THE CHANCES THAT
THUNDERSTORMS WILL MAKE IT INTO SOUTHEAST NEBRASKA OR SOUTHWEST
IOWA TONIGHT.

ALTHOUGH THERE STILL IS A THREAT OF THUNDERSTORMS OVER NORTHEAST
NEBRASKA AFTER MIDNIGHT...AND MARGINALLY SEVERE HAIL COULD STILL
FALL FROM THE STRONGER STORMS...WIDESPREAD ORGANIZED ACTIVITY IS
NOT LIKELY. THUS SPOTTER ACTIVATION IS ALSO NOT LIKELY.

INSTABILITY WILL BE INCREASING ACROSS A LARGER PART OF THE AREA
FRIDAY AFTERNOON AND EVENING AS TEMPERATURES AGAIN WARM WELL INTO
THE 80S AND DEWPOINTS INCREASE.  IN ADDITION...A FRONT IS
EXPECTED TO STALL NEAR THE NEBRASKA AND SOUTH DAKOTA BORDER.
STRONG TO SEVERE THUNDERSTORMS COULD AGAIN DEVELOP ALONG THIS
FRONT LATE FRIDAY AFTERNOON AND MOVE INTO PARTS OF EASTERN
NEBRASKA AND WEST CENTRAL IOWA FRIDAY NIGHT.  THE AREA WITH THE
GREATEST RISK APPEARS TO BE NORTH OF A LINE FROM SEWARD TO THE
OMAHA AND COUNCIL BLUFFS AREA.	SUPERCELLS ARE POSSIBLE...WITH
HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER HAZARDS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

CHERMOK
Local storm report, Jun 6, 6:34 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
734 PM CDT THU JUN 06 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    11 NE VERDIGRE            NE   1 INCH HAIL
06/06/02   KNOX                           REPORTED BY PUBLIC.
Local storm report, Jun 6, 6:46 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
746 PM CDT THU JUN 06 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    VERDIGRE                  NE   .75 INCH HAIL
06/06/02   KNOX                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 6, 7:09 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
809 PM CDT THU JUN 06 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0757 PM    CREIGHTON                 NE   1 INCH HAIL
06/06/02   KNOX                           REPORTED BY STORM
                                          SPOTTER.

0800 PM    CREIGHTON                 NE   .88 INCH HAIL
06/06/02   KNOX                           REPORTED BY FIRE AND
                                          RESCUE.

The radar

The Sioux Falls radar (KFSD), 167 km away, was scanning. The volume nearest the first event began at 01:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Antelope

When
June 6, 7:45 PM CST
Where
Antelope County, 6 mi E of Brunswick
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.333, -97.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303688.